Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
Switching medicines is very common when treating depression and anxiety. There are no rules of cahnges and the changes are made depending on the symptom profile of the patient. In your case switching from effexor to Buspar is fine provided you were not showing good improvement with effexor and that the taper of effexor was done gradually and buspar was built up gradually.
Many times abrupt reduction of effexor can result in the mentioned symptoms. If so, the best way to manage these symptoms is to restart you on effexor and then gradually reduce it.
Do meet your doctor and discuss these issues..
Hope this helps,
In case if you have any further query, do let me know.
Patient replied :
I went from Effexor 150 mg to 75 mg for 6 days and then nothing past that. How long will these withdrawl symptons last. It's very disruptive to my homelife but especially work. Can I taper off slower? I feel very scattered and not myself. It truly feels like my head is killing me.
The withdrawal symptoms mostly last for 1-2 weeks, If the withdrawal symptoms are not tolerable then the tapper can be much slower, like you can ask your doctor to restart on 75mg and then keep you on 75mg for atleast 15 days then step down to 37.5mg, to be continued for 5 days then can be stopped. The last step of 75mg to 37.5mg is planned among the people who are sensitive to withdrawal.
YOu may request these changes to be made.
Dr. Srikanth Reddy MD